MAUDE Adverse Event Report: SPINAL ELEMENTS, INC OVERWATCH; PEDICLE SCREW DRIVER ORTHOPEDIC STEREOTAXIC INSTRUMENT

SPINAL ELEMENTS, INC OVERWATCH; PEDICLE SCREW DRIVER ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 108-157-01
Medical Device Problem Codes Unintended System Motion (1430); Unintended Movement (3026)
Health Effect - Clinical Code Vertebral Fracture (4520)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportedly during a tlif spinal fusion surgery with posterior fixation (l2- s1), a pedicle bone screw fractured/cracked the pedicle bone l3 on (b)(6) 2023.Allegedly the driver or driver sleeve was bent.The device wobbled and had a different trajectory and/or different starting point, when advancing the screw.This condition alleged caused a cracked/fracture in the pedicle bone.No additional medical intervention was taken.Patient is asymptomatic and there is no plan for revision surgery.
 
Additional Manufacturer Narrative
Unknown factors include: proper implant selection (size/diameter), health of the bone (strength or density), or omission of tools/surgical technique (omission of a tap).Additionally, no images of the anatomy were provided for analysis.Complaint cannot be confirmed.Root cause cannot be determined.

Brand Name
OVERWATCH
Common Device Name
PEDICLE SCREW DRIVER ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose dr
carlsbad, CA 92010
MDR Report Key18340772
Report Number3004893332-2023-00005
Device Sequence Number15138476
Product Code OLO
UDI-Device Identifier00840916134839
UDI-Public(01)00840916134839(10)211372(11)210909
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K222516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number108-157-01
Device Lot Number211372
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Initial Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown